Alert archive / Utah / Flood Watches in 2011

Flood Watch 4, NWS Salt Lake City, UT

May 19, 2011

NWS Salt Lake City, UT issued this flood watch at May 19, 2011, 2:41 PM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
May 19, 2011, 2:41 PM MDT (20:41 UTC)
Expired
May 20, 2011, 7:40 AM MDT
In force
17 hr
Issued by
NWS Salt Lake City, UT
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

906 
WGUS65 KSLC 192041
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
241 PM MDT THU MAY 19 2011

UTZ001-006-007-200500-
/O.NEW.KSLC.FA.A.0004.110519T2041Z-110520T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-
241 PM MDT THU MAY 19 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF NORTHERN UTAH...INCLUDING THE
  FOLLOWING AREAS...CACHE VALLEY/UTAH PORTION...WASATCH MOUNTAIN
  VALLEYS AND WASATCH MOUNTAINS I-80 NORTH. THIS INCLUDES CACHE
  COUNTY AND PORTIONS OF WEBER AND MORGAN COUNTIES.

* THROUGH MID MORNING FRIDAY

* DUE TO SATURATED SOILS...PERIODS OF RAINFALL WILL QUICKLY
  INFILTRATE THE STREAM AND RIVER SYSTEM IN THE WATCH AREA INTO
  FRIDAY MORNING. ANTICIPATED RISES TONIGHT ON UNGAGED STREAMS AS
  WELL AS MAIN STEM RIVERS INCLUDING THE BLACKSMITH FORK AND SOUTH
  FORK OF THE OGDEN RIVER HAVE THE POTENTIAL TO CAUSE FLOODING IN
  THE WATCH AREA.

* LOW LYING STRUCTURES AND ROADWAYS ALONG THESE WATERWAYS WILL
  HAVE THE RISK OF FLOODING. PERSONS IN FLOOD PRONE AREAS SHOULD
  CONSIDER TAKING ACTION TO PROTECT PROPERTY. STAY AWAY FROM THE
  WATER AS FLOWS ARE SWIFT AND COLD. MAKE SURE TO KEEP AN EYE ON
  CHILDREN AND PETS WHO TEND TO BE DRAWN TO THE SOUND OF RUSHING
  WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
604 
WGUS65 KSLC 200345
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
945 PM MDT THU MAY 19 2011

UTZ001-006-007-201315-
/O.CON.KSLC.FA.A.0004.000000T0000Z-110520T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-
945 PM MDT THU MAY 19 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...
  CACHE VALLEY UTAH PORTION...WASATCH MOUNTAIN VALLEYS AND
  WASATCH MOUNTAINS I-80 NORTH.

* THROUGH FRIDAY MORNING

* DUE TO SATURATED SOILS...PERIODS OF RAINFALL OVERNIGHT INTO
  FRIDAY MORNING WILL QUICKLY INFILTRATE THE STREAM AND RIVER
  SYSTEM IN THE WATCH AREA. ANTICIPATED RISES TONIGHT ON UNGAGED
  STREAMS AS WELL AS MAIN STEM RIVERS INCLUDING THE BLACKSMITH
  FORK AND SOUTH FORK OF THE OGDEN RIVER HAVE THE POTENTIAL TO
  CAUSE FLOODING IN THE WATCH AREA.

* LOW LYING STRUCTURES AND ROADWAYS ALONG THESE WATERWAYS WILL 
  HAVE THE RISK OF FLOODING. PERSONS IN FLOOD PRONE AREAS SHOULD 
  CONSIDER TAKING ACTION TO PROTECT PROPERTY. STAY AWAY FROM THE 
  WATER AS FLOWS ARE SWIFT AND COLD. MAKE SURE TO KEEP AN EYE ON 
  CHILDREN AND PETS WHO TEND TO BE DRAWN TO THE SOUND OF RUSHING 
  WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
616 
WGUS65 KSLC 201205
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 AM MDT FRI MAY 20 2011

UTZ001-006-007-201600-
/O.CON.KSLC.FA.A.0004.000000T0000Z-110520T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-
605 AM MDT FRI MAY 20 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...
  CACHE VALLEY/UTAH PORTION...WASATCH MOUNTAIN VALLEYS AND 
  WASATCH MOUNTAINS I-80 NORTH.

* UNTIL 10 AM MDT THIS MORNING

* DUE TO SATURATED SOILS...RAINFALL WILL QUICKLY INFILTRATE THE
  STREAM AND RIVER SYSTEMS IN THE WATCH AREA. ANTICIPATED RISES ON
  UNGAGED STREAMS AS WELL AS MAIN STEM RIVERS INCLUDING THE
  BLACKSMITH FORK AND SOUTH FORK OF THE OGDEN RIVER HAVE THE
  POTENTIAL TO CAUSE FLOODING IN THE WATCH AREA.

* STRUCTURES IN LOW LYING AREAS AND ROADWAYS ALONG THESE WATERWAYS
  WILL HAVE THE RISK OF FLOODING. PERSONS IN FLOOD PRONE AREAS
  SHOULD CONSIDER TAKING ACTION TO PROTECT PROPERTY. STAY AWAY
  FROM THE WATER AS FLOWS ARE SWIFT AND COLD. MAKE SURE TO KEEP AN
  EYE ON CHILDREN AND PETS WHO TEND TO BE DRAWN TO THE SOUND OF
  RUSHING WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
806 
WGUS65 KSLC 201340
FFASLC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
740 AM MDT FRI MAY 20 2011

UTZ001-006-007-201445-
/O.CAN.KSLC.FA.A.0004.000000T0000Z-110520T1600Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-
740 AM MDT FRI MAY 20 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR CACHE...WEBER AND MORGAN COUNTIES HAS BEEN
CANCELLED. THE HEAVY RAINFALL OF CONCERN OCCURRED SOUTH OF THIS
AREA LAST NIGHT. THE AREA REMAINS SATURATED AND WITH SHOWERS AND
THUNDERSTORMS IN THE FORECAST THROUGH THIS EVENING...PERSONS IN
FLOOD PRONE AREAS SHOULD REMAIN VIGILANT.

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at May 19, 9:18 AM MDT, 5 hours 23 minutes earlier.

Area forecast discussion, May 19, 9:18 AM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
918 AM MDT THU MAY 19 2011

.SYNOPSIS...A BROAD UPPER LEVEL TROUGH OVER THE INTERIOR WEST WILL
REMAIN OVER THE AREA THROUGH FRIDAY. HIGH PRESSURE ALOFT WILL
BUILD INTO THE UTAH SATURDAY AHEAD OF THE NEXT TROUGH ARRIVING
EARLY NEXT WEEK.

&&

.DISCUSSION...BROAD UPPER LOW THAT HAS IMPACT THE REGION THE PAST
FEW DAYS IS CENTERED OVER EASTERN UTAH THIS MORNING. AMPLE
MOISTURE AND INSTABILITY IN ASSOCIATION WITH THIS SYSTEM CONTINUE
TO BRING WIDESPREAD VALLEY RAIN/MOUNTAIN SNOW TO NORTHERN AND
CENTRAL UTAH AS WELL AS SOUTHWEST WYOMING...WITH THE HEAVIEST
PRECIPITATION OCCURRING OVER NORTHEASTERN PORTIONS OF THE FORECAST
AREA. PRECIP WILL BECOME HEAVIER AS WAVES EMBEDDED IN THE TROUGH
MOVE OVER NORTHEASTERN UTAH AND SOUTHWEST WYOMING. SNOWFALL WILL
BE SIGNIFICANT OVER SOUTHWEST WYOMING AND THE MOUNTAINS OF
NORTHERN UTAH...AND GOING HEADLINES COVER THIS THREAT WELL. NAM
AND GFS INDICATE SLIGHTLY NEGATIVE LIFTED INDICES DEVELOPING OVER
MUCH OF THE CWA THIS AFTERNOON ALONG WITH SOME MODEST CAPE. AS A
RESULT...HAVE ADDED ISOLATED THUNDERSTORMS TO THE WEATHER GRIDS
FOR THE AFTERNOON.

THE CENTER OF THE LOW IS PROGGED TO MOVE OVER COLORADO AND WYOMING
TOMORROW. STILL...WRAP AROUND MOISTURE WILL ALLOW FOR LINGERING
PRECIP...PRIMARILY OVER THE NORTHEAST AGAIN. DRIER CONDITIONS WITH
MORE SEASONABLE TEMPS ARE EXPECTED FOR SATURDAY AS HIGH PRESSURE
BRIEFLY MAKES ITS WAY OVER THE AREA. SOUTHWEST FLOW SHOULD
INCREASE OVER THE REGION SUNDAY AS THE RIDGE SHIFTS EAST AHEAD OF
YET ANOTHER APPROACHING TROUGH...AND TEMPS MAY RISE TO SLIGHTLY
ABOVE CLIMO IN SOME AREAS.

GLOBAL MODELS COMING INTO BETTER AGREEMENT WITH RESPECT TO THE
TROUGH THAT WILL IMPACT THE AREA EARLY NEXT WEEK...INDICATING THAT
VARIOUS PIECES OF THE SYSTEM WILL MOVE THROUGH SOUTHERN
UTAH/NORTHERN ARIZONA SUNDAY NIGHT AND MONDAY BEFORE THE MAIN
TROUGH TRACKS THROUGH ON TUESDAY. THIS WOULD BRING ANOTHER ROUND
OF PRECIP AND BELOW AVERAGE TEMPERATURES.

NO ADDITIONAL UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.HYDROLOGY...CONCERNS CONTINUE FOR THE BLACKSMITH FORK RIVER IN CACHE
COUNTY THIS MORNING. THE RIVER STAGE TICKED SLIGHTLY ABOVE FLOOD
STAGE OVERNIGHT...BUT HAS DROPPED TO JUST BELOW THAT VALUE THIS
MORNING. ADDITIONAL RAINFALL MAY CAUSE A SLOW CLIMB LATER TODAY. FLOWS
SLIGHTLY ABOVE FLOOD STAGE WILL NOT CAUSE PROBLEMS AS MITIGATION
FROM PREVIOUS HIGHER FLOWS WILL KEEP THE RIVER IN CHECK FOR NOW.
THE REMAINDER OF THE RIVER ACROSS NRN UTAH WILL REMAIN ON THE HIGH
SIDE DUE TO RECENT RAINS... THOUGH NO NEW FLOODING PROBLEMS ARE
ANTICIPATED IN THE NEAR TERM AT THIS TIME.

&&

.AVIATION...AT THE SLC TERMINAL...LOW-END MVFR CONDITIONS ARE
EXPECTED TO PERSIST THROUGH THE AFTERNOON IN RAIN SHOWERS...THOUGH
CONDITIONS MAY OCCASIONALLY DIP INTO THE HIGH-END IFR RANGE IN
HEAVIER SHOWERS...PRIMARILY BEFORE 20Z. THERE IS A 20 PERCENT
CHANCE CONDITIONS WILL IMPROVE TO VFR FOR A PERIOD AFTER 18Z.
NORTHWEST WINDS ARE EXPECTED TO PREVAIL THROUGH THE
AFTERNOON...BUT SHOWERS WILL OCCASIONALLY CAUSE ERRATIC WIND
DIRECTIONS.

&&

.FIRE WEATHER...WET AND COOL CONDITIONS WILL ABATE FOR THE WEEKEND
AS THE STORM SYSTEM PROGRESSES EAST OF THE ROCKIES AND A RIDGE
BUILDS IN. COOL AND SOGGY CONDITIONS ARE EXPECTED AGAIN EARLY NEXT
WEEK WITH ANOTHER TROUGH BUILDING INTO THE REGION. IMPROVEMENT IS
ANTICIPATED DURING THE MID WEEK.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 6 PM MDT FRIDAY FOR UTZ007-008.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT FRIDAY NIGHT FOR
     UTZ009.

WY...WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR WYZ021.

&&

TRAPHAGAN/ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 19, 6:44 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
644 AM MDT THU MAY 19 2011

UTZ001>016-019>021-517-518-WYZ021-201300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
644 AM MDT THU MAY 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A BROAD AREA OF LOW PRESSURE CENTERED ACROSS UTAH TODAY WILL TRACK
SLOWLY TO THE NORTHEAST INTO WYOMING BY LATE TONIGHT. AREAS NORTH
AND WEST OF THE LOW CENTER WILL RECEIVE STEADY...AND A TIMES
HEAVY...VALLEY RAIN AND MOUNTAIN SNOW THROUGH THE OVERNIGHT HOURS.
HEAVY SNOWFALL IS EXPECTED ACROSS ALL OF THE NORTHERN MOUNTAINS OF
UTAH...AND ACROSS MUCH OF EXTREME SOUTHWEST WYOMING. A WINTER
WEATHER ADVISORY FOR SNOW WILL BE IN EFFECT FOR THOSE AREAS THOUGH
TONIGHT.

SHOWERY PRECIPITATION WILL EXIST SOUTH OF THE LOW PRESSURE CENTER.
THE BEST THREAT FOR SIGNIFICANT PRECIPITATION WILL EXIST ALONG THE
I-15 AND -70 CORRIDORS IN CENTRAL UTAH....WITH THE HEAVIEST
PRECIPITATION OCCURRING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE LOW PRESSURE SYSTEM OVER CENTRAL WYOMING EARLY FRIDAY WILL
MAINTAIN AREAS OF VALLEY RAIN AND MOUNTAIN SNOW ACROSS NORTHERN
AND CENTRAL UTAH THROUGHOUT THE DAY FRIDAY. SEVERAL INCHES OF SNOW
ACCUMULATIONS ARE EXPECTED ACROSS THE NORTHERN MOUNTAINS...WITH
THE HEAVIEST SNOWS FRIDAY MORNING.

HIGH PRESSURE WILL BUILD IN ACROSS UTAH THIS WEEKEND. DRY AND MILD
CONDITIONS WILL EXIST SATURDAY...WITH A FEW SHOWERS DEVELOPING
SUNDAY WELL AHEAD OF THE NEXT PACIFIC SYSTEM HEADING FOR UTAH.
THIS NEXT PACIFIC STORM WILL SETTLE INTO THE WESTERN GREAT BASIN LATE
SUNDAY OR EARLY MONDAY. THIS STORM WILL THEN TURN EAST AND TRACK
SLOWLY ACROSS UTAH TUESDAY THROUGH WEDNESDAY. WIDESPREAD VALLEY
RAIN AND MOUNTAIN SNOW WILL DEVELOP ACROSS THE AREA TUESDAY...THEN
GRADUALLY DECREASE IN AREAL COVERAGE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Flood Watches in Utah, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.